MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-513
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Vascular Dissection (3160)
Date of Event 11/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient's weight unk.Other relevant history unk.Device lot number, expiration date unk.The device was discarded, thus no investigation could be completed.Device manufacture date unk because lot number unk.
 
Event or Problem Description
A lead extraction procedure commenced to remove a right atrial (ra) and a right ventricular (rv) lead due to nonfunction.Both of these leads had been cut (at the level of the ra) by a surgeon in a prior open heart procedure (the leads were cut and listed inactive on (b)(6) 2020).For the lead extraction procedure, both of the leads were prepped with a cook medical liberator tip locking device, to provide traction.A spectranetics 13f tightrail rotating dilator sheath was used, and the physician advanced over the leads, followed by a spectranetics 16f glidelight laser sheath, and back to the 13f tightrail device.During its use in the procedure, the 16f glidelight device broke where the catheter connects to the laser sheath ''hub'' and exposed fibers were observed, outside of the patient.The cause of the break was reported to be from torquing the catheter (mdr 1721279-2021-00027).While removing the final lead (unable to determine lead location since both leads had been previously cut) and while the 13f tightrail device was in use, the patient's blood pressure dropped then stabilized.The physician noted there was higher pressure blood loss from the pocket, and the patient's mediastinum looked slightly enlarged.An arteriogram was performed, and a arterio-venous (av) fistula was discovered.Interventional cardiology, vascular surgery and cardiothoracic surgery joined the physician to strategize the best repair option for the patient.It is unknown what access was used to intervene, but dissections of both the left carotid and innominate arteries, along with perforation of the innominate vein, were successfully repaired.The patient survived the procedure.This report captures the 13f tightrail device in use when the av fistula occurred.There was no alleged malfunction of the tightrail device in use during the procedure.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key12829467
Report Number1721279-2021-00226
Device Sequence Number1492209
Product Code DRE
UDI-Device Identifier00813132020897
UDI-Public00813132020897
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number545-513
Device Catalogue Number545-513
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2021
Initial Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MEDICAL LIBERATOR TIP LOCKING DEVICES; MEDTRONIC 5076-52 RA PACING LEAD; MEDTRONIC 5076-58 RV PACING LEAD; SPECTRANETICS 16F GLIDELIGHT LASER SHEATH; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite